Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 213, NWS Omaha, NE

June 8, 2005Cuming County, Thurston County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 8, 2005, 4:45 AM CDT for Cuming County, Thurston County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2005, 4:45 AM CDT (09:45 UTC)
Expired
Jun 8, 2005, 5:18 AM CDT
In force
33 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

Counties Cuming County, NE, Thurston County, NE

The radar

The Omaha radar (KOAX), 83 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 11:50 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.8 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1980 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1980 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
2432 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:13 AM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 8, 2:13 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
213 AM CDT WED JUN 8 2005

.DISCUSSION...

WILL KEEP AFD SHORT THIS MORNING DUE TO TS WATCH AND CLUSTER OF
STORMS MOVING THROUGH THE AREA.

IN THE SHORT TERM...EXPECT LINE OF STORMS PUSHING INTO THE NORTHERN
CWA THIS MORNING ALONG EASTWARD MOVING COLD FRONT SHOULD BE LIMITED
TO PORTIONS OF THE NORTHERN CWA AND EVENTUALLY DIE OFF SHORTLY AFTER
SUNRISE WHEN LLVL JET WEAKENS. ALOT OF JUICE TO WORK WITH IN THE
MEANTIME AS SFC DEW POINTS ARE AROUND 70 DEGREES WITH LLVL MOISTURE
AXIS CUTTING THROUGH THE CWA. HIGH DEGREE OF INSTABILITY WITH AMPLE
MOISTURE WITH SBCAPES AROUND 4500J/KG AND LI ABOUT -8.

NEXT CHANCE FOR THUNDER COMES TONIGHT AS MODELS STILL SHOW DECENT
ASSENT ACROSS THE AREA. BETTER CHANCES APPEAR TO COME AFTER
MIDNIGHT WHEN AREA OF QPF DEVELOPS IN CNTRL NEB IN RESPONSE TO
BOUNDARY LAYER FORCING. PCPN SHOULD SPREAD IN FROM THE WEST.
BOUNDARY STILL PROGGED OVER THE CWA THROUGH THE EXTENDED PERIODS
WITH UPPER LEVEL IMPULSES ROLLING THROUGH. THIS WARRANTS MAINTAINING
POPS THROUGH AT LEAST MONDAY. PATTERN FINALLY EVOLVES TUESDAY
TO VERY WEAK UPPER LEVEL RIDGING ACROSS THE PLAINS. WILL THEREFORE
GO DRY TUESDAY.

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

DEE
Hazardous weather outlook, Jun 7, 5:46 PM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
546 PM CDT TUE JUN 7 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-081100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
546 PM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTHEAST
NEBRASKA LATE TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
WESTERN NEBRASKA AND MOVE INTO NORTHEAST NEBRASKA LATE TONIGHT ALONG
A FRONTAL BOUNDARY. THE AREA OF CONCERN IS MAINLY NORTHWEST OF A LINE
FROM ALBION TO WAYNE. SHOULD SEVERE STORMS DEVELOP...LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. GENERAL THUNDERSTORMS
MAY SPREAD FURTHER SOUTH AND EAST ACROSS THE REMAINDER OF THE
OUTLOOK AREA...HOWEVER NO SEVERE WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THUNDERSTORM CHANCES REMAIN IN THE FORECAST EACH DAY FROM WEDNESDAY
NIGHT THROUGH MONDAY.  THE STORMS WILL BE MOST LIKELY DURING THE LATE
AFTERNOON THROUGH OVERNIGHT HOURS.  THE POTENTIAL FOR SEVERE
WEATHER WILL REMAIN POSSIBLE THROUGH THE ENTIRE PERIOD.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST NEBRASKA
LATE TONIGHT.

GRIFFIS

In the hours before

Special weather statement, Jun 7, 11:46 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1146 PM CDT TUE JUN 7 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-080945-

...SEVERE THUNDERSTORM WATCH 433 HAS BEEN ISSUED UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL IOWA
     MONONA

IN SOUTHWEST IOWA
     HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
     AND PAGE

IN NORTHEAST NEBRASKA
     KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
     STANTON...MADISON...BOONE...COLFAX AND PLATTE

IN EAST CENTRAL NEBRASKA
     BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
     SARPY

IN SOUTHEAST NEBRASKA
     CASS...SEWARD...LANCASTER...OTOE AND SALINE

DEE
Local storm report, Jun 7, 11:53 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1153 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     HAIL             SEWARD                  40.91N 97.10W
06/07/2005  1.00 INCH        SEWARD             NE   LAW ENFORCEMENT

&&

JB
Local storm report, Jun 8, 12:14 AM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1214 AM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             OCTAVIA                 41.35N 97.06W
06/07/2005  0.75 INCH        BUTLER             NE   EMERGENCY MNGR

1200 AM     HAIL             BRAINARD                41.18N 97.00W
06/08/2005  0.75 INCH        BUTLER             NE   EMERGENCY MNGR

&&

JB
Local storm report, Jun 8, 2:47 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
247 AM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     HAIL             PLAINVIEW               42.35N 97.79W
06/08/2005  0.88 INCH        PIERCE             NE   LAW ENFORCEMENT

&&

DEASTLAC
Local storm report, Jun 8, 4:43 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
443 AM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     HAIL             PENDER                  42.11N 96.71W
06/08/2005  1.00 INCH        THURSTON           NE   LAW ENFORCEMENT

&&

DEASTLAC

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:29 PM CDTSevere Thunderstorm WarningOAXSaline, Seward33 min
Jun 8, 12:06 AM CDTSevere Thunderstorm WarningOAXButler, Saunders46 min
Jun 8, 12:16 AM CDTSevere Thunderstorm WarningOAXLancaster, Seward30 min
Jun 8, 1:34 AM CDTSevere Thunderstorm WarningOAXCuming26 min
Jun 8, 2:33 AM CDTSevere Thunderstorm WarningOAXPierce44 min
Jun 8, 5:42 AM CDTSevere Thunderstorm WarningOAXWashington35 min
Jun 8, 6:20 AM CDTSevere Thunderstorm WarningOAXDouglas37 min
Jun 8, 6:47 AM CDTSevere Thunderstorm WarningOAXMills43 min
Jun 8, 6:51 AM CDTSevere Thunderstorm WarningOAXPottawattamie39 min
Jun 8, 7:22 AM CDTSevere Thunderstorm WarningOAXPottawattamie21 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.